Missouri, 2008

Flash Flooding and Hail in Missouri, June 15, 2008

June 15, 2008 · NWS SGF · 56 events in 16 counties and zones

A complex of strong to severe thunderstorms developed over southeast Nebraska and impacted central and southwest Missouri during the late morning and afternoon hours of 15 June. The storms produced sporadic wind damage along with hail up to two inches in diameter in the city of Ozark.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$307,000
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A complex of strong to severe thunderstorms developed over southeast Nebraska and impacted central and southwest Missouri during the late morning and afternoon hours of 15 June. The storms produced sporadic wind damage along with hail up to two inches in diameter in the city of Ozark. Hail to the size of golfballs was observed at the National Weather Service in Springfield, Missouri.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 15, 12:33 PM CST, 13 minutes earlier.

Area forecast discussion, Jun 15, 12:33 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 PM CDT SUN JUN 15 2008

.DISCUSSION...

LARGE STORM COMPLEX OVER NORTHERN MISSOURI EARLY THIS AFTERNOON
CONTINUES TO BARREL SOUTHWARD TOWARD OUR FORECAST AREA. WE ARE
STARTING TO SEE SOME STORMS DEVELOP AHEAD OF THE MAIN OUTFLOW JUST
NORTH OF ST. CLAIR COUNTY. AS EXPECTED WE HAVE DESTABILIZED
GREATLY WITH SURFACE BASED CAPES ALREADY EXCEEDING 3000 J/KG.
LATEST SOUNDING SHOWS THAT MOISTURE DEPTH HAS INCREASED OVER THE
AREA ALSO. A SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN POSTED
JUST NORTH OF OUR AREA AND EXPECT AN EXTENSION SOUTHWARD SOON.

SHORT TERM (TONIGHT THROUGH TUESDAY)...

THE MAIN SHOW FOR THE SHORT TERM IS ALREADY ONGOING SO FOCUSED ON
PRECIPITATION CHANCES TONIGHT AND ATTEMPTED TO TIME THE HIGHER
POPS/QPF WITH THE LEADING EDGE OF THIS AFTERNOONS MCS. PLAN TO
LEAVE THE FLOOD WATCH GOING AS IS...BUT COULD SEE SOME MINOR
ADJUSTMENTS WITH TIMING.

AS FAR AS ENDING THE PRECIP CHANCES...ALL MODEL GUIDANCE HAS
SLOWED SOUTHWARD PROGRESSION OF QPF AS MAIN COLD FRONT LAGS ABOUT
6-12 HOURS BEHIND PREVIOUS FORECAST. OTHERWISE...DID NOT MAKE MANY
CHANGES TO GOING FORECAST THROUGH MIDWEEK AS SURFACE HIGH BUILDS
SOUTH INTO OUR AREA. TEMPERATURES REMAIN ON THE COOL SIDE AND KEPT
MID TO UPPER 50S FOR OVERNIGHT LOWS MOST AREAS.

TERRY
&&

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

MODELS IN GOOD AGREEMENT WITH THE LARGE SCALE FEATURES IN THE
EXTENDED FORECAST PERIOD...THERE ARE SOME SMALL DETAILS THAT THEY
DEFFER ON BUT OVERALL THEY AGREE. THEREFORE...HAVE GENERALLY
FOLLOWED A BLEND OF THE ECMWF AND GFS MODELS FOR THE LONG TERM
PORTION OF THE FORECAST.

AN UPPER LEVEL RIDGE WILL BE OVER THE WESTERN US WITH AN
UPPER LEVEL TROUGH OVER THE EAST COAST DURING THE SECOND HALF OF
THE WEEK. THIS WILL LEAVE THE AREA IN NORTHWEST FLOW...WITH A
FEW WEAK UPPER LEVEL DISTURBANCES RIDING THE NORTHWEST FLOW INTO
THE AREA. IT DOES NOT APPEAR THAT THE LONG TERM PORTIONS OF THE
FORECAST WILL BE A COMPLETE WASHOUT...BUT THERE WILL BE SEVERAL CHANCES
FOR OFF AND ON AGAIN SHOWERS THROUGH THE EXTENDED PERIOD. HAVE LEFT
SLIGHT POPS IN THE FORECAST FROM WEDNESDAY NIGHT THROUGH FRIDAY
NIGHT...AS THE UPPER LEVEL DISTURBANCES APPROACH THE AREA.
TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL OVER THE LATTER HALF
OF THE WEEK...THE AREA REMAINS IN NORTHWEST FLOW.

WISE

&&

.AVIATION...

FOR THE 18Z TAFS...HAVE ATTEMPTED TO TIME THE ARRIVAL OF STRONG TO
SEVERE STORMS WITH LARGE COMPLEX CURRENTLY AROUND KANSAS
CITY...BUT ALSO NEED TO TAKE INTO ACCOUNT THE VERY UNSTABLE
AIRMASS OVER THE AIRPORTS THIS AFTERNOON. SO HAVE STARTED THE
FORECAST WITH VICINITY THUNDER AND THEN BROUGHT IN TEMPO GROUPS
FOR THE MAIN STORM COMPLEX. THEREAFTER WILL CARRY SOME
PREDOMINANT SHOWERS AND VICINITY THUNDER WITH PRECIPITATION
EXTENDING WELL BEHIND THE LEADING EDGE.

WINDS ARE EXPECTED TO BE PRETTY CHAOTIC WITHIN PRECIPITATION AREA
BUT EXPECTED MAINLY A SOUTHEAST FLOW UNTIL MAIN FRONT PUSHES IN
EARLY MONDAY MORNING.

TERRY
&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR MOZ066-067-077>079-088>090-093>095-101>104.

KS...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 15, 12:00 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT SUN JUN 15 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS OVER 70
  MPH...HAIL TO THE SIZE OF GOLF BALLS...AND LOCALLY HEAVY
  RAINFALL LEADING TO FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  LOCATIONS ALONG AND NORTH OF INTERSTATE 44 FROM 3 PM TO
  MIDNIGHT...AND SOUTH OF INTERSTATE 44 FROM 6 PM TO MIDNIGHT.

  DISCUSSION:

  A LARGE COMPLEX OF SEVERE STORMS OVER NORTHERN MISSOURI EARLY
  THIS AFTERNOON IS EXPECTED TO SPREAD QUICKLY SOUTHWARD INTO THE
  MISSOURI OZARKS AND SOUTHEAST KANSAS DURING THE AFTERNOON AND
  EVENING. VERY STRONG INSTABILITY AHEAD OF THE STORM COMPLEX WILL
  ALLOW STORMS TO MAINTAIN THEIR STRENGTH OR INTENSIFY AS THE
  APPROACH THE INTERSTATE 44 CORRIDOR.

  THE GREATEST THREAT WITH THESE STORMS WILL BE WIND GUSTS OVER 70
  MPH. WIND SPEEDS THIS HIGH OR HIGHER HAVE ALREADY BEEN REPORTED
  OVER NORTHERN MISSOURI AND NORTHEAST KANSAS.

  IN ADDITION TO THE STRONG WIND GUSTS...HAIL TO THE SIZE OF GOLF
  BALLS AND TORRENTIAL RAINFALL WILL ALSO BE POSSIBLE. THE HEAVY
  RAINFALL WILL LIKELY LEAD TO FLASH FLOODING...ESPECIALLY IN LOW
  LYING AREAS THAT REMAIN SATURATED FROM HEAVY RAINFALL RECEIVED
  ON FRIDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  A FEW THUNDERSTORMS MAY LINGER INTO MONDAY MORNING OVER SOUTHERN
  MISSOURI.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH
  SATURDAY.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED NORTH OF INTERSTATE 44
 THIS AFTERNOON AND OVER THE REST OF THE MISSOURI OZARKS EARLY
 THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 thunderstorm wind, 25 hail, 3 flash flood. Local standard time, as filed.

Hail, St. Clair

When
June 15, 12:46 PM CST
Where
St. Clair County, 1.38 mi S of Osceola Muni Arpt
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
38.000, -93.700

Thunderstorm Wind, Benton

When
June 15, 1:39 PM CST
Where
Benton County, 0.69 mi S of Cole Camp
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.460, -93.200

Power lines and trees were damaged from thunderstorm wind gusts.

Hail, Benton

When
June 15, 1:42 PM CST
Where
Benton County, 0.69 mi S of Lincoln
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
38.390, -93.330

Thunderstorm Wind, Benton

When
June 15, 1:42 PM CST
Where
Benton County, 0.69 mi S of Cole Camp
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
38.460, -93.200

Flash Flood, Benton

When
June 15, 1:55 PM CST to 6:00 PM CST
Where
Benton County, 2.46 mi N of Racket to 2.12 mi NW of Edmonson
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.335, -93.487

Excessive rain caused flash flooding in numerous locations across Benton County. The Warsaw area was hit the hardest, as several city roads were flooded and impassable to motorists.

Thunderstorm Wind, Benton

When
June 15, 1:59 PM CST
Where
Benton County, 0.69 mi S of Warsaw
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
38.240, -93.380

Several trees and power lines were damaged from thunderstorm wind gusts.

Thunderstorm Wind, Benton

When
June 15, 2:00 PM CST
Where
Benton County, 0.69 mi S of Warsaw
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.240, -93.380

Hail, Hickory

When
June 15, 2:15 PM CST
Where
Hickory County, 2.76 mi N of Hermitage
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
37.970, -93.330

Thunderstorm Wind, Benton

When
June 15, 2:21 PM CST
Where
Benton County, 0.69 mi S of Warsaw
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.240, -93.380

Thunderstorm wind gusts flipped a boat dock near the 79 mile marker of Lake of the Ozarks.

Thunderstorm Wind, Cedar

When
June 15, 2:21 PM CST
Where
Cedar County, 4.09 mi SSW of El Dorado Spgs Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.800, -94.060

Thunderstorm Wind, Camden

When
June 15, 2:30 PM CST
Where
Camden County, 2.17 mi W of Osage Iron Works
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.180, -93.010

Thunderstorm wind gusts downed trees along Highway FF.

Thunderstorm Wind, Camden

When
June 15, 2:30 PM CST
Where
Camden County, 2.28 mi WNW of Purvis
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
COOP Observer
Coordinates
38.180, -92.860

Thunderstorm wind gusts blew a roof off of a house.

Thunderstorm Wind, Morgan

When
June 15, 2:35 PM CST
Where
Morgan County, 4.15 mi S of Gravois Mills Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.210, -92.820

Thunderstorm wind gusts knocked over a tree across Highway O.

Thunderstorm Wind, Camden

When
June 15, 2:40 PM CST
Where
Camden County, 0.88 mi NE of Camdenton
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.010, -92.740

Thunderstorm Wind, Cedar

When
June 15, 3:00 PM CST
Where
Cedar County, 1.29 mi ESE of Caplinger Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.790, -93.800

Thunderstorm wind gusts knocked over a large tree.

Thunderstorm Wind, Dallas

When
June 15, 3:05 PM CST
Where
Dallas County, 2.14 mi SSW of Pumpkin Center
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.720, -93.090

Thunderstorm Wind, Dallas

When
June 15, 3:10 PM CST
Where
Dallas County, 0.69 mi N of Urbana
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
37.840, -93.170

Hail, Dallas

When
June 15, 3:15 PM CST
Where
Dallas County, 1.38 mi N of Redtop
Measured
1.75 in hail
Reported by
CoCoRaHS
Coordinates
37.520, -93.150

Hail, Dallas

When
June 15, 3:16 PM CST
Where
Dallas County, 1.49 mi NNW of Plad
Measured
1 in hail
Reported by
COOP Observer
Coordinates
37.750, -92.980

Hail, Polk

When
June 15, 3:18 PM CST
Where
Polk County, 0.88 mi SE of Pleasant Hope
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.460, -93.270

Hail, Dallas

When
June 15, 3:23 PM CST
Where
Dallas County, 0.88 mi SE of Buffalo
Measured
2.75 in hail
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
37.640, -93.090

Baseball size hail damaged cars along with the roofs and windows of houses.

Thunderstorm Wind, Polk

When
June 15, 3:23 PM CST
Where
Polk County, 1.78 mi WSW of Pleasant Hope
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.460, -93.310

Thunderstorm Wind, Dallas

When
June 15, 3:25 PM CST
Where
Dallas County, 0.88 mi SE of Buffalo
Measured
60 kt (69 mph) estimated gust
Property damage
$150,000
Reported by
Law Enforcement
Coordinates
37.640, -93.090

Severe thunderstorm wind gusts ripped off shingles on several houses while blowing over numerous power lines. Trees were also damaged from these severe winds.

Flash Flood, Dallas

When
June 15, 3:30 PM CST to 9:15 PM CST
Where
Dallas County, 1.39 mi NE of Urbana to 1.55 mi NE of Urbana
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.843, -93.151

Heavy rain caused a creek to flood Highway D and make it impassable to motorists.

Hail, Polk

When
June 15, 3:33 PM CST
Where
Polk County, 0.69 mi N of Tin Town
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.460, -93.200

Thunderstorm Wind, Dallas

When
June 15, 3:39 PM CST
Where
Dallas County, 0.55 mi W of Buffalo
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
37.650, -93.110

A power pole was snapped by thunderstorm wind gusts.

Hail, Greene

When
June 15, 3:43 PM CST
Where
Greene County, 1.79 mi ESE of Hickory Barren
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
37.340, -93.200

Hail, Greene

When
June 15, 3:46 PM CST
Where
Greene County, 0.69 mi S of Willard
Measured
1 in hail
Reported by
Public
Coordinates
37.290, -93.430

Hail, Greene

When
June 15, 3:46 PM CST
Where
Greene County, 0.69 mi N of Willard
Measured
1.75 in hail
Reported by
Public
Coordinates
37.310, -93.430

Hail, Greene

When
June 15, 3:48 PM CST
Where
Greene County, 1.77 mi SW of Bassville
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
37.330, -93.150

Thunderstorm Wind, Greene

When
June 15, 3:48 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.200, -93.290

Thunderstorm wind gusts blew down a sign on Glenstone Street.

Hail, Greene

When
June 15, 3:53 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
1.75 in hail
Reported by
Official NWS Observations
Coordinates
37.200, -93.290

Thunderstorm Wind, Greene

When
June 15, 3:56 PM CST
Where
Greene County, 0.55 mi E of Sequiota
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.150, -93.220

Several trees were blown down across the east side of Springfield.

Thunderstorm Wind, Christian

When
June 15, 3:57 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.020, -93.210

Hail, Greene

When
June 15, 4:00 PM CST
Where
Greene County, 2.14 mi SSE of Springfield
Measured
1 in hail
Reported by
Public
Coordinates
37.170, -93.290

Hail, Greene

When
June 15, 4:00 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
1.75 in hail
Reported by
Public
Coordinates
37.200, -93.290

Flash Flood, Dallas

When
June 15, 4:01 PM CST to 9:15 PM CST
Where
Dallas County, 0.42 mi NW of Buffalo to 1.09 mi SSW of Buffalo
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.654, -93.106

Widespread flash flooding occurred throughout the city of Buffalo.

Hail, Greene

When
June 15, 4:03 PM CST
Where
Greene County, 0.55 mi E of Battlefield
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.120, -93.370

Hail, Greene

When
June 15, 4:05 PM CST
Where
Greene County, 1.65 mi E of Battlefield
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
37.120, -93.350

Thunderstorm Wind, Phelps

When
June 15, 4:05 PM CST
Where
Phelps County, 0.88 mi SE of Rolla
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
37.940, -91.760

Thunderstorm wind gusts blew down several tree limbs up to eight inches in diameter.

Hail, Greene

When
June 15, 4:07 PM CST
Where
Greene County, 0.55 mi E of Springfield
Measured
1.75 in hail
Reported by
Public
Coordinates
37.200, -93.290

Hail, Greene

When
June 15, 4:10 PM CST
Where
Greene County, 0.55 mi E of Battlefield
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
37.120, -93.370

Hail, Phelps

When
June 15, 4:17 PM CST
Where
Phelps County, Rolla
Measured
1 in hail
Reported by
Public
Coordinates
37.950, -91.770

Thunderstorm Wind, Phelps

When
June 15, 4:20 PM CST
Where
Phelps County, 1.38 mi S of Dillon
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.950, -91.720

Thunderstorm Wind, Greene

When
June 15, 4:21 PM CST
Where
Greene County, 0.55 mi E of Sequiota
Measured
56 kt (64 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.150, -93.220

Thunderstorm Wind, Wright

When
June 15, 4:30 PM CST
Where
Wright County, 0.55 mi E of Grovespring
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.400, -92.610

Thunderstorm wind gusts blew down large tree limbs that were blocking the intersection of Highway M and Highway 5.

Thunderstorm Wind, Wright

When
June 15, 4:30 PM CST
Where
Wright County, 2.14 mi NNE of Grovespring
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.430, -92.610

Thunderstorm wind gusts blew trees down along Parks Creek Road.

Hail, Christian

When
June 15, 4:32 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
37.020, -93.210

Thunderstorm Wind, Douglas

When
June 15, 4:35 PM CST
Where
Douglas County, 0.88 mi SW of Goodhope
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.910, -92.810

Thunderstorm wind gusts blew trees over along Highway O in the Goodhope area.

Hail, Christian

When
June 15, 4:43 PM CST
Where
Christian County, 0.55 mi E of Ozark
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
37.020, -93.210

Thunderstorm Wind, Ozark

When
June 15, 5:26 PM CST
Where
Ozark County, 3.06 mi NNW of Ocie
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.587, -92.780

Thunderstorm wind gusts downed trees at the intersection of Stehle Road and Highway 160.

Thunderstorm Wind, Ozark

When
June 15, 5:46 PM CST
Where
Ozark County, 1.77 mi NE of Gainesville Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.640, -92.380

Thunderstorm wind gusts knocked over trees.

Hail, Newton

When
June 15, 6:15 PM CST
Where
Newton County, 0.88 mi SW of Seneca
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.840, -94.610

Thunderstorm Wind, McDonald

When
June 15, 6:23 PM CST
Where
McDonald County, 0.89 mi NE of Hart
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
36.740, -94.610

Thunderstorm wind gusts downed numerous trees near the intersection of Highway 43 and Highway B.

Hail, McDonald

When
June 15, 6:50 PM CST
Where
McDonald County, 2.77 mi W of Ginger Blue
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
36.580, -94.580

Hail, McDonald

When
June 15, 6:59 PM CST
Where
McDonald County, 0.69 mi N of Lanagan
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.610, -94.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111034, 111295, 111035, 111296, 111316, 111060, 111061, 111036, 111064, 111302, 111299, 111300, 111065, 111301, 111066, 111305, 111067, 111037, 111038, 111039, 111040, 111309, 111068, 111321, 111041, 111303, 111042, 111043, 111044, 111045, 111069, 111046, 111070, 111071, 111047, 111048, 111323, 111049, 111050, 111073, and more.